Alert archive / Ohio / Flash Flood Warnings in 2003
Flash Flood Warning 178, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Aug 6, 2003, 10:06 PM EDT for Carroll County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2003, 10:06 PM EDT (02:06 UTC)
- Expired
- Aug 7, 2003, 1:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Carroll County, OH
The radar
The Pittsburgh radar (KPBZ), 74 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 2.1 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 225 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1242 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 070208 FFWPBZ OHC019-070500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 1006 PM EDT WED AUG 6 2003 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... CARROLL COUNTY IN OHIO * UNTIL 100 AM EDT * AT 1006 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED SUSTAINED VERY HEAVY RAINFALL EAST OF MINERVA...ALONG MUDDY FORK AND STONE HOLLOW. RAINFALL HAS ACCUMULATED ONE AND ONE HALF INCHES IN ONE HOUR. THIS IS ENOUGH TO INITIATE FLOODING. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 3:05 PM EDT, 7 hours 1 minute earlier.
Area forecast discussion, Aug 6, 3:05 PM EDT, 7 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 305 PM EDT WED AUG 6 2003 POPCORN SHOWERS/TSTMS SCATTERED ABOUT THE CWA. PULSING CELLS HAVE NOT AMOUNTED TO MUCH SO FAR. PERSISTENCE LEADS US TO ADD PATCHY FOG TO FCST FOR LATE TONIGHT AND EARLY THURSDAY. BETTER CHANCE OF SHOWERS AND TSTMS ON THURSDAY AFTERNOON AND EVENING AS WEAK COLD FRONT APPROACHES FROM THE WEST. K INDICES 30-34 21Z THURSDAY TO 00Z FRIDAY. PW RUNNING 1.2 TO 1.5 ACROSS CWA WITH HIGHEST OVER OUR SRN ZONES WITH A SLIGHT INCREASE DURING THURSDAY EVENING. GOING OUT 120 HOURS LONG WAVE TROUGH STAYS TO OUR WEST. PIT 63 80 64 78 / 30 30 30 30 HLG 63 79 64 78 / 30 30 30 30 MGW 63 79 63 79 / 30 40 30 30 ZZV 63 79 63 79 / 30 40 30 30 PHD 63 79 64 78 / 30 30 30 30 FKL 59 77 62 76 / 30 30 30 30 DUJ 59 77 62 76 / 30 30 30 30 LBE 63 79 64 78 / 30 30 30 30 BTP 59 77 62 76 / 30 30 30 30 IDI 59 77 62 76 / 30 30 30 30 ODM 56 75 59 77 / 30 50 40 50 .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE. RS
Hazardous weather outlook, Aug 6, 5:11 AM EDT, 16 hours 55 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-060915- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 511 AM EDT WED AUG 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 6, 7:57 PM EDT, 2 hours 9 minutes before
PAZ030-070145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 757 PM EDT WED AUG 6 2003 ...SLOW MOVING THUNDERSTORM OVER LATROBE... NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED A NEARLY STATIONARY THUNDERSTORM OVER LATROBE IN WESTMORELAND COUNTY. THIS STORM COULD DUMP UP TO 1.50 INCHES OF RAIN IN JUST ONE HOUR, AND COULD CAUSE FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. SOME STREET FLOODING IS ALSO POSSIBLE. MOTORISTS SHOULD WATCH FOR WATER PONDING ON THE ROAD. IF CAUGHT IN FLOOD WATERS, MOVE QUICKLY TO HIGHER GROUND. NEVER DRIVE WHERE WATER COVERS THE ROAD, IT COULD BE TOO DEEP OR SWIFT TO PASS THROUGH SAFELY. STAY TUNED FOR UPDATES. REHAK
Special weather statement, Aug 6, 8:03 PM EDT, 2 hours 3 minutes before
OHZ048-070200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 803 PM EDT WED AUG 6 2003 ...SLOW MOVING THUNDERSTORMS OVER COSHOCTON COUNTY... NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED NEARLY STATIONARY THUNDERSTORMS OVER COSHOCTON COUNTY. THESE STORMS COULD DUMP UP TO 1.50 INCHES OF RAIN IN JUST ONE HOUR, AND COULD CAUSE FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. SOME STREET FLOODING IS ALSO POSSIBLE. MOTORISTS SHOULD WATCH FOR WATER PONDING ON THE ROAD. IF CAUGHT IN FLOOD WATERS, MOVE QUICKLY TO HIGHER GROUND. NEVER DRIVE WHERE WATER COVERS THE ROAD, IT COULD BE TOO DEEP OR SWIFT TO PASS THROUGH SAFELY. STAY TUNED FOR UPDATES. REHAK
Local storm report, Aug 6, 8:43 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
843 PM EDT WED AUG 6 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0815 PM LATROBE PA FLASH FLOODS
08/06/03 WESTMORELAND ROUTE 981 IN LATROBE NEAR
LATROBE-DERRY ROAD IS
CLOSED DUE TO FLASH
FLOODING.REPORTED BY LAW
ENFORCEMENT
0816 PM LATROBE PA FLASH FLOODS
08/06/03 WESTMORELAND FLOODING ON LIGONIER
ST.REPORTED BY LAW
ENFORCEMENT
0630 PM CARLWICK OH FLASH FLOODS
08/06/03 MUSKINGUM FLOODING ON ROUTE
146.REPORTED BY LAW
ENFORCEMENTSpecial weather statement, Aug 6, 8:48 PM EDT, 1 hour 18 minutes before
PAZ021-070245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 848 PM EDT WED AUG 6 2003 ...SLOW MOVING THUNDERSTORM OVER TURTLE CREEK AREA... NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED A NEARLY STATIONARY THUNDERSTORM OVER TURTLE CREEK IN ALLEGHENY COUNTY. THIS STORM COULD DUMP UP TO 1.50 INCHES OF RAIN IN JUST ONE HOUR, POSSIBLY FLOODING LOW LYING AND POOR DRAINAGE AREAS. SOME STREET FLOODING IS ALSO POSSIBLE. MOTORISTS SHOULD WATCH FOR WATER PONDING ON THE ROAD. IF CAUGHT IN FLOOD WATERS, MOVE QUICKLY TO HIGHER GROUND. NEVER DRIVE WHERE WATER COVERS THE ROAD, IT COULD BE TOO DEEP OR SWIFT TO PASS THROUGH SAFELY. STAY TUNED FOR UPDATES. REHAK
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 5:31 PM EDT | Flash Flood Warning | PBZ | Tuscarawas | 3 hr |
Nearby
Flash Flood Warnings in Ohio, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.